Alert archive / Nebraska / Flash Flood Warnings in 2017
Flash Flood Warning 4, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jul 2, 2017, 9:48 AM CDT for Seward County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2017, 9:48 AM CDT (14:48 UTC)
- Expired
- Jul 2, 2017, 12:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Seward County, NE
The radar
The Omaha radar (KOAX), 79 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 2.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -435 J/kg
- Mixed-layer LCL
- 1922 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
748
WGUS53 KOAX 021448
FFWOAX
NEC159-021745-
/O.NEW.KOAX.FF.W.0004.170702T1448Z-170702T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Omaha/Valley Nebraska
948 AM CDT SUN JUL 2 2017
The National Weather Service in Omaha has issued a
* Flash Flood Warning for...
Seward County in southeastern Nebraska...
* Until 1245 PM CDT
* At 946 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Up to 4
inches of rain have fallen. Flash flooding is expected to begin
shortly.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
This includes Interstate 80 in Nebraska between mile markers 366 and
388.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4104 9737 4105 9702 4104 9691 4071 9691
4071 9737
$$
FOBERT1 follow-up statement
471
WGUS73 KOAX 021639
FFSOAX
Flash Flood Statement
National Weather Service Omaha/Valley Nebraska
1139 AM CDT SUN JUL 2 2017
NEC159-021648-
/O.CAN.KOAX.FF.W.0004.000000T0000Z-170702T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Seward NE-
1139 AM CDT SUN JUL 2 2017
...THE FLASH FLOOD WARNING FOR SEWARD COUNTY IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
LAT...LON 4104 9737 4105 9702 4104 9691 4071 9691
4071 9737
$$
FOBERTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 6:24 AM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 2, 6:24 AM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 624 AM CDT Sun Jul 2 2017 .SHORT TERM...(Today through Tuesday) Issued at 246 AM CDT Sun Jul 2 2017 Somewhat complicated forecast today with a decent chance for thunderstorms to develop across the area. Water vapor imagery indicates a weak wave moving off the front range with some convection developing across central NE/KS early this morning within a warm air advection regime. Meanwhile, a cold front was settling southward out of the northern Plains and was located across central South Dakota, which could become a focus for convection later today. Various flavors of the HRRR/Rap models suggest that this convection could develop eastward in the Platte River valley this morning, which will all still be south of the cold front advancing from the north. This is generally supported by most other model suites as well. Thus, have increased pops this morning into the 30-40 percent range, and will go with scattered wording as precip develops. If this indeed develops to the degree that these CAMs suggest, this could foul the atmosphere for stronger convection later in the day along the cold front in our area as suggested by the 00z NAM, with possibly stronger/severe convection occurring on both the east and west sides of the morning convection where the atmosphere will be the most unstable. Thus, there are considerable questions of convective evolution through the day. SPC has placed the area back in a slight risk of severe storms, but that may be contingent on lower coverage of any morning storms. Remainder of the short term will still have small chances of precip as another trough moves out of the Rockies and slowly moves eastward onto the Plains. Certainly the holiday period will not be a washout, and there will be a lot of dry in between, especially on Monday. Highest chances should be Monday night into Tuesday, but then again, it's only 30-50%. .LONG TERM...(Tuesday night through Saturday) Issued at 246 AM CDT Sun Jul 2 2017 There could be a lingering chance of precip on Wednesday as the slow moving wave moves through the area. Thursday and Friday look mostly dry, but small storm chances return Friday. It does get quite warm Thu/Fri back into the lower 90s. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 618 AM CDT Sun Jul 2 2017 Scattered thunderstorms are expected throughout the day at KLNK and KOMA, some of which could be strong to severe. That being said, variable conditions are possible at the sites throughout the day. KOFK may be on the edge of thunderstorms throughout the day so not as confident about tstm chances in the TAF at KOFK. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...DeWald LONG TERM...DeWald AVIATION...Kern
Hazardous weather outlook, Jul 2, 5:25 AM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 525 AM CDT Sun Jul 2 2017 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-030030- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 525 AM CDT Sun Jul 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms will occur across the area today as a cold front slowly moves into the area. Thunderstorms this morning should not be severe, but storms this afternoon have a slight risk of producing large hail up to quarter size and gusty winds. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY There will be a chance of thunderstorms each day Monday through Wednesday as a slow moving weather disturbance moves through the Plains. There is a marginal risk of storms both Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Storm spotter activation should not be needed today or tonight.
In the hours before
Special weather statement, Jul 2, 6:23 AM CDT, 3 hours 25 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 623 AM CDT SUN JUL 2 2017 NEZ050-065-066-021200- Seward NE-Butler NE-Lancaster NE- 623 AM CDT SUN JUL 2 2017 ...Significant Weather Advisory for NORTHWESTERN LANCASTER...NORTHERN SEWARD AND SOUTHWESTERN BUTLER COUNTIES UNTIL 700 AM CDT... At 623 AM CDT, Doppler radar was tracking a strong thunderstorm near Staplehurst, or 20 miles east of York, moving east at 25 mph. Dime size hail will be possible with this storm. Locations impacted include... Seward, Utica, Staplehurst, Garland, Pleasant Dale, Bee, Malcolm, Branched Oak State Recreation Area, Pawnee State Recreation Area and Tamora. This includes Interstate 80 in Nebraska between mile markers 382 and 390. LAT...LON 4090 9736 4105 9736 4104 9680 4076 9688 TIME...MOT...LOC 1123Z 282DEG 23KT 4098 9724 KERN
Special weather statement, Jul 2, 7:18 AM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
718 AM CDT SUN JUL 2 2017
NEZ050-065-066-078-021300-
Seward NE-Butler NE-Lancaster NE-Saline NE-
718 AM CDT SUN JUL 2 2017
...Significant Weather Advisory for WEST CENTRAL LANCASTER...
SEWARD...NORTHEASTERN SALINE AND SOUTHWESTERN BUTLER COUNTIES UNTIL
800 AM CDT...
At 717 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Utica, or 16 miles east of York, moving southeast
at 25 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Northwestern Lincoln, Seward, Milford, Utica, Beaver Crossing,
Staplehurst, Garland, Pleasant Dale, Malcolm, Goehner, Pawnee State
Recreation Area, Blue River State Recreation Area, Tamora and
Conestoga State Recreation Area.
This includes Interstate 80 in Nebraska between mile markers 366 and
392.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4081 9737 4099 9737 4105 9735 4088 9674
4064 9698
TIME...MOT...LOC 1217Z 299DEG 20KT 4094 9729
KERNThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:23 AM CDT | Special Weather Statement | OAX | Seward | 37 min |
| Jul 2, 6:32 AM CDT | Severe Thunderstorm Warning | OAX | Seward | 43 min |
| Jul 2, 7:18 AM CDT | Special Weather Statement | OAX | Seward | 42 min |
Nearby
Flash Flood Warnings in Nebraska, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.